Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Melbourne, FL

July 16, 2025Orange County, Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 16, 2025, 6:21 PM EDT for Orange County, Seminole County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2025, 6:21 PM EDT (22:21 UTC)
Expired
Jul 16, 2025, 6:45 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WWUS82 KMLB 162221
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Wed Jul 16 2025
 
FLZ045-046-162245-
Orange FL-Seminole FL-
621 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SEMINOLE AND
CENTRAL ORANGE COUNTIES THROUGH 645 PM EDT...

At 620 PM EDT, Doppler radar was tracking a strong thunderstorm near
Conway, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Orlando, Oviedo, Winter Springs, Winter Park, and Casselberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2841 8110 2842 8135 2863 8139 2870 8111
TIME...MOT...LOC 2220Z 160DEG 13KT 2849 8126 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Kelly

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:34 PM EDT, 3 hours 47 minutes earlier. Its key messages:

  • Issued at 234 PM EDT Wed Jul 16 2025
  • Deep moisture lingers through Thursday, supporting high daily rain chances (60-80%). Highest coverage is expected across the interior.
  • Rain chances then trend near to below normal into late week and the weekend, before increasing once again into early next week.
  • Hot and humid conditions will prevail, with peak heat index values reaching 102-107 degrees through late week and potentially reaching Heat Advisory thresholds (at or above 108 degrees) for portions of the area this weekend.
Area forecast discussion, Jul 16, 2:34 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
234 PM EDT Wed Jul 16 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 234 PM EDT Wed Jul 16 2025

- Deep moisture lingers through Thursday, supporting high daily
  rain chances (60-80%). Highest coverage is expected across the
  interior.

- Rain chances then trend near to below normal into late week and
  the weekend, before increasing once again into early next week.

- Hot and humid conditions will prevail, with peak heat index
  values reaching 102-107 degrees through late week and
  potentially reaching Heat Advisory thresholds (at or above 108
  degrees) for portions of the area this weekend.

&&

.DISCUSSION...
Issued at 234 PM EDT Wed Jul 16 2025

Currently-Tonight...Isolated to scattered showers and storms already
developing early this afternoon along and inland of the east coast
sea breeze. Coverage should continue to increase, becoming scattered
to numerous across the interior through late afternoon/early evening
as boundary shifts inland and with moist airmass (PW values ~2.0")
in place. This activity will move at a steady pace toward the N/NW,
with a few stronger storms being capable of producing strong wind
gusts of 40-50 mph, frequent lightning and heavy downpours. As this
activity winds down into the evening, mostly dry conditions are
forecast overnight. However, will maintain low end rain chances
(around 20-30 percent) along the Treasure Coast tonight, as isolated
showers and possibly a storm or two may still move onshore. It will
remain mild overnight, with lows in the low to mid 70s inland and
mid to upper 70s along the coast.

Thursday-Friday...Subtropical ridge axis will remain near to north
of the area through late week, maintaining surface winds out of the
southeast. A wave of deeper moisture (PW values of 2-2.3") lifts
northward across the area tomorrow, and should lead to another day
of higher shower/storm coverage. This activity will initiate first
across Okeechobee County and the Treasure Coast in the morning with
scattered to numerous showers and storms then developing and lifting
N/NW across the remainder of east central FL through the afternoon.
Rain chances will range around 60-80 percent Thursday, with greatest
coverage forecast across the interior. Still can't rule out a few
stronger storms, producing strong wind gusts, frequent lightning and
locally heavy rainfall. PW values decrease into Friday to around 1.6-
1.8 inches as drier air moves into the area. This will lead to near
to below normal afternoon shower and storm coverage to end the work
week. Rain chances will range from 20-30 percent along the coast and
up to 40-50 percent inland.

Hot and humid conditions forecast each day, with highs in the low
90s Thursday and low to mid 90s on Friday. Peak afternoon heat index
values will range from 102-107 degrees each day. Overnight lows will
continue in the 70s.

Saturday-Tuesday...(Modified Previous Discussion) Broad mid level
ridging builds westward across central Florida through the weekend,
with Atlantic ridge axis settling south across the area. Heat and
humidity impacts look to increase into the weekend, with highs in
the low 90s along the coast and mid 90s inland (potentially nearing
upper 90s across portions of the interior) on Sunday. Peak heat
index values are forecast to therefore rise, and may reach Heat
Advisory thresholds (heat index values of 108-112 degrees), mainly
for portions of the interior. Ridging is forecast to break down by
Monday, but hot and humid conditions will persist into early next
week. Some areas may see relief from the heat in the form of
scattered afternoon showers and storms, but overall coverage of this
activity will be near to below normal into the weekend. Models
solutions diverge some into Monday and Tuesday, but a wetter pattern
may return into early next week.

&&

.MARINE...
Issued at 234 PM EDT Wed Jul 16 2025

Tonight-Monday...Subtropical ridge remains in control of the
weather pattern over the next several days, with generally
favorable boating conditions forecast. The ridge axis will be near
to north of the area through late week, settle southward across
central FL this weekend, and then continue south of the area into
early next week. Southeast winds around 10-15 knots will continue
across the waters through tonight and Thursday, and will then
diminish to around 5-10 knots into Friday. Winds speeds remain
relatively light around 5-10 knots through the weekend out of the
S/SE, and then become predominately offshore into early next week.
Seas will generally range from 2-3 feet, potentially falling to
1-2 feet on Monday.

Developing scattered showers and storms are forecast over the waters
into tonight and Thursday morning. However, coverage of this
activity looks to decrease and be below normal into late this week
and through this weekend.

&&

.AVIATION...
(18Z TAFs)
Issued at 129 PM EDT Wed Jul 16 2025

Quick northward-moving showers and a few storms have brought very
brief MVFR impacts to coastal terminals early this afternoon. As the
east coast sea breeze drifts inland, additional development along
boundary collisions will return with a more typical summertime
thunderstorm pattern anticipated today as the surface low that
brought impacts to the area yesterday sits offshore from the FL Big
Bend/Panhandle. Added TEMPO to coastal sites thru 20Z, then
beginning after 20Z for interior terminals for the sea breeze
collision. MVFR/IFR in convection. Activity diminishes by 00Z with
persistent S/SE flow overnight as the peninsula remains sandwiched
between the Gulf low and Atlantic high. Showers and storms again
tomorrow after 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  90  76  91 /  10  70  10  40
MCO  76  92  76  95 /  30  80  10  40
MLB  78  90  77  91 /  20  70  10  30
VRB  75  91  74  91 /  20  60  10  20
LEE  76  91  77  93 /  30  80  10  50
SFB  76  92  77  94 /  30  80  10  40
ORL  77  92  77  95 /  30  80  10  40
FPR  75  90  74  91 /  20  60  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Weitlich
AVIATION...Schaper

In the hours before

Special weather statement, Jul 16, 4:29 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
429 PM EDT Wed Jul 16 2025

FLZ045-046-162100-
Orange FL-Seminole FL-
429 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 500 PM EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm over
College Park, moving northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2854 8128 2849 8140 2870 8163 2879 8139
TIME...MOT...LOC 2028Z 150DEG 21KT 2857 8139

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kelly
Local storm report, Jul 16, 4:34 PM EDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
434 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Gst     Orlando Exec Airport    28.55N 81.33W
07/16/2025  M41 MPH          Orange             FL   ASOS

&&

JS
Special weather statement, Jul 16, 5:07 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
507 PM EDT Wed Jul 16 2025

FLZ044-162130-
Northern Lake County FL-
507 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE COUNTY THROUGH
530 PM EDT...

At 507 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cassia, moving northwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Paisley, Cassia, Pittman, Umatilla, and Forest Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2896 8167 2896 8166 2905 8165 2905 8164
      2912 8164 2911 8150 2910 8150 2909 8146
      2907 8146 2904 8143 2887 8137 2883 8142
      2881 8142 2879 8144 2889 8168
TIME...MOT...LOC 2107Z 148DEG 18KT 2886 8145

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kelly
Special weather statement, Jul 16, 5:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
552 PM EDT Wed Jul 16 2025

FLZ045-053-162215-
Osceola FL-Orange FL-
552 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 615 PM EDT...

At 551 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Orlando International Airport, Buena Ventura
Lakes, and East Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2825 8117 2821 8125 2841 8144 2852 8121
TIME...MOT...LOC 2151Z 160DEG 14KT 2828 8124

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kelly
Special weather statement, Jul 16, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Wed Jul 16 2025

FLZ045-046-162245-
Orange FL-Seminole FL-
621 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SEMINOLE AND
CENTRAL ORANGE COUNTIES THROUGH 645 PM EDT...

At 620 PM EDT, Doppler radar was tracking a strong thunderstorm near
Conway, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Oviedo, Winter Springs, Winter Park, and Casselberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2841 8110 2842 8135 2863 8139 2870 8111
TIME...MOT...LOC 2220Z 160DEG 13KT 2849 8126

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:27 PM EDTSpecial Weather StatementMLBSeminole33 min
Jul 16, 4:29 PM EDTSpecial Weather StatementMLBOrange31 min
Jul 16, 5:07 PM EDTSpecial Weather StatementMLBLake23 min
Jul 16, 5:52 PM EDTSpecial Weather StatementMLBOrange23 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.